Last reply 8 months ago
Tecfidera

Hi everyone. Just started on Tecfidera (3 days ago) and so far so good. Only on the lower dosage, but will progress to the higher dose after 2 weeks. Just wondered, from people’s experiences, when the side effects may start. So far I havent had any and am keeping my fingers crossed that it continues like that.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


applecrumble09
10 months ago

I’ve been on it 2 years and I had no symptoms on the lower dose but when I went higher I had hot flushes, I went as red as a tomato! I still have flushes a couple of times a week but it’s bearable and my scans have been clear for a year now so totally worth it:)


chrisj
10 months ago

Thank you. So the acid test will be when I up the dosage.


marymoo
10 months ago

I started with the hot flushes straight away so you’re doing fine 🙂


vixen
10 months ago

I have pretty much sailed through for 8 months, so you may do too hopefully. I have read posts where people’s lives have been turned upside down on the first day, so keep your fingers crossed as you’re doing great so far…..x


anniem1978
10 months ago

I had a flush a few hours after my first dose, so you’re doing well!


bellecaspar
10 months ago

I’ve been on Tec for about a year. Yes I get hot flushes, but being a female of a certain age….. No other side effects. As for effectiveness, am currently going through Trigeminal Neuralgia AGAIN… So no idea really


chrisj
10 months ago

Sounds like the side effects are a complete lottery. A bit apprehensive about the time I up the dosage as it coincides with me being on holiday!!! Will just have to wait and see. Thank you though for sharing your experiences.


californiadreamin
10 months ago

my wife experienced horrible effects a week after upping the dosage. After some struggles she got through it and now doesnt even notice a thing. Its pretty unpredictable but most likely temporary.


houdini
10 months ago

10 weeks in on higher 240mg dose. Do still get horrid upset stomach if I miss taking a fat or protein with tablet. Find breakfast a pain as only had porridge before, now eating melted cheese on toast every day! When I lowered the fat content that was where I had problems!
Wish I could find alternative to egg or cheese in the morning to help with my side effects!
Sounds like your doing fine though!


patrickm
10 months ago

I have been on Tecfidera for two years you might experience some diarrhea but after you are on it for a while it will get better if the flushing gets bad I take Reactine allergy medication.
Try to take the medication at the same time every day if possible. It just takes time for your body get use to it. I haven’t had a relapse or got any worse since i been on it and my symptoms are a little better actually. The symptoms will be worse when you go full dose just stick with it.


patrickm
10 months ago

Just wanted to mention if you smoke try to quit because smoking will counter act any benefits of the medication.


vixen
10 months ago

@chrisj, why don’t you ask your MSnurse or neuro if you can keep on the small dose for your holiday if you don’t want to rock the boat? Also, re: breakfast comments, all I’ve ever had for breakfast is Greek yogurt, fruit and loads of nuts and sunflower seeds and never had any problems


tish22
10 months ago

I had slight flush when taking my first tablet & very mild cramp. Then a little bit of diarrhoea. On the higher dose i haven’t had anymore side effects. Apart from my skin i suffer with eczema & it has got worse even though i use cream. I don’t even eat with the tablet maybe an hour before & that doesn’t affect me. I hope you don’t experience anything when you go onto the next dose. Enjoy your holiday 😊


chrisj
10 months ago

Thank you @vixen, I was thinking the same and was going to call on Monday. I have musili, yoghurt, strawberries, grapes and banana for breakfast, so hopefully that will be good enough.


honeywear
8 months ago

I started higher dose exactly a week ago and last night had the worst stomach cramps , cried my eyes out for an hour, along with nausea even though I ate a good dinner . The lower dose have me no effects, not even flushing. We will see if I can stick this out because I’ve also noticed ms symptoms that I wasn’t before medicine, anyone else seem to get worse altogether after starting a new medicine ? <especially tecfidera>


grandma
8 months ago

Been on it for 12 weeks, due my first review , first few days itching and flushing, but being a “lady of a certain age” I’m used to the flushing! 10 weeks on the higher dose few days of the squirts and basically all alright since. I understand that some people suffer terribly with side effects and I almost feel guilty cos everything seems OK😍 Jill

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.